MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 3.5X26MM LOW PRO CORT SCR STE; PROSTHESIS, TRAUMA, SCREW

ZIMMER BIOMET, INC. 3.5X26MM LOW PRO CORT SCR STE; PROSTHESIS, TRAUMA, SCREW
Catalog Number 851235026
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687)
Date of Event 07/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: item#: 851218000, lot# 312410.Report source: foreign - event occurred in japan.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during the surgery, the screw had fractured off below the head after implantation.Subsequently, the screw shaft remained in the patient's body but no consequences were reported.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified the device has fractured and not all the pieces were returned.The returned device was reviewed with scanning electron microscopy and showed sheared ductile overload dimples moving in opposite directions (rotating around the fracture surface), with the middle of the fracture surface showing tensile ductile overload dimples.These fracture surface artifacts suggest the torsional overload mode of failure.Medical records were not provided.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
3.5X26MM LOW PRO CORT SCR STE
Common Device Name
PROSTHESIS, TRAUMA, SCREW
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15211869
Report Number0001825034-2022-01847
Device Sequence Number11976560
Product Code HRS
UDI-Device Identifier00887868352454
UDI-Public(01)00887868352454(17)280619(10)096410
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number851235026
Device Lot Number096410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2022
Supplement Date Received by Manufacturer10/03/2022
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose